Alert archive / Florida / River Flood Warnings in 2020

River Flood Warning 39, NWS Tallahassee, FL

April 1, 20204 counties in Florida

NWS Tallahassee, FL issued this river flood warning at Apr 1, 2020, 8:22 AM CDT for 4 counties in Florida. It took effect at Apr 1, 2020, 1:00 PM CDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Apr 1, 2020, 8:22 AM CDT (13:22 UTC)
In effect from
Apr 1, 2020, 1:00 PM CDT
Expired
Apr 2, 2020, 12:59 AM CDT
In force
12 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, FL, Franklin County, FL, Gulf County, FL, Liberty County, FL

The radar

The Tallahassee radar (KTLH), 68 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Apalachicola River near Blountstown (BLOF1).

Action stage
13 ft
Minor stage
17 ft
Moderate stage
23.5 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02358700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

482 
WGUS42 KTAE 011322
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
922 AM EDT Wed Apr 1 2020

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Apalachicola River near Blountstown affecting Calhoun...Franklin...
  Gulf and Liberty Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-037-045-077-021321-
/O.NEW.KTAE.FL.W.0039.200401T1800Z-200403T0000Z/
/BLOF1.1.ER.200401T1800Z.200401T1800Z.200402T1200Z.NO/
822 AM CDT Wed Apr 1 2020

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Apalachicola River near Blountstown.
* From this afternoon, or until the warning is cancelled.
* At  7:15 AM Wednesday the stage was 17.0 feet.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast: The river is expected to rise to near flood stage this 
  afternoon.
* Impact: At 17.0 feet: John Redd Road in Calhoun County will begin to
  flood one half mile west of the boat landing, restricting access to
  the area. The lower portion of the boat ramp in Blounstown floods 
  at this level. 

&&

LAT...LON 3061 8490 3009 8508 2980 8490 2972 8505 3007 8520 3061 8498


$$
1 follow-up statement
012 
WGUS82 KTAE 020559
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
159 AM EDT Thu Apr 2 2020

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  Apalachicola River near Blountstown affecting Calhoun...
  Franklin...Gulf and Liberty Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-037-045-077-020629-
/O.CAN.KTAE.FL.W.0039.000000T0000Z-200403T0000Z/
/BLOF1.1.ER.200401T1645Z.200401T1700Z.200401T1705Z.NO/
1259 AM CDT Thu Apr 2 2020

The Flood Warning is cancelled for
  the Apalachicola River near Blountstown.
* At 12:15 AM Thursday the stage was 16.5 feet.
* Fell below flood stage at 12:05 PM Wednesday.
* Flood stage is 17.0 feet.
* Forecast: The river will continue to fall to 14.0 feet by tomorrow 
  morning.
* Impact: At 17.0 feet: John Redd Road in Calhoun County will begin to
  flood one half mile west of the boat landing, restricting access to
  the area. The lower portion of the boat ramp in Blounstown floods 
  at this level. 

&&

LAT...LON 3061 8490 3009 8508 2980 8490 2972 8505 3007 8520 3061 8498


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 1, 5:51 AM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 1, 5:51 AM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
651 AM EDT Wed Apr 1 2020

.AVIATION...
[Through 12Z Thursday]

VFR conditions will prevail through the TAF. Gusty winds will
gradually subside through the day.

&&

.PREV DISCUSSION [227 AM EDT]...

.NEAR TERM [Today Through Tonight]...

Clear skies and seasonable temperatures are expected today and
tonight in the wake of the cold front. Winds may still gust to
around 20 mph or so at times today, but should gradually calm
through the afternoon.

.SHORT TERM [Tomorrow Through Friday]...

In the upper levels, a ridge will be over the region. At the
surface, high pressure will be over the region with a cooler, drier
air mass in place on Thursday. POPs will be near zero with little to
no cloud cover. Temps will be more seasonable with highs in the 70s
tomorrow. By Friday, temps will start to rebound with highs in the
upper 70s and lower 80s. Lows tomorrow night will be in the lower to
mid 50s.

.LONG TERM [Friday Night Through Wednesday]...

In the upper levels, the ridge over the Southeast will strengthen on
Monday and Tuesday. At the surface, a weak pressure gradient will be
over the region this weekend. Southerly low level flow will return
on Sunday. With increasing moisture, there will be a chance for
showers Sunday, Monday and Tuesday. Highs will be in the lower to
mid 80s. Lows will be in the 50s Friday night, then in the 60s.

.MARINE...

A Small Craft Advisory remains in effect until late this morning.
Northerly winds will decrease this afternoon. Light winds will
become more easterly by Friday. By Sunday, winds will become more
moderate and southerly.

.FIRE WEATHER...

We'll come close to meeting Red Flag conditions in portions of the
Panhandle this afternoon. It appears as though forecast relative
humidities will be just above critical thresholds and wind speeds
are forecast to be just slightly below. Expect high dispersion
indices region-wide today as well. Dry conditions will continue into
the weekend, though light winds will preclude Red Flag criteria.

.HYDROLOGY...

Dry weather is expected until moisture returns this weekend bringing
a chance for showers Sunday through Tuesday. Forecast rainfall
totals are one half inch or less for the region over the next seven
days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  47  78  52  82 /   0   0   0   0   0
Panama City   71  53  75  58  78 /   0   0   0   0   0
Dothan        71  45  74  52  80 /   0   0   0   0   0
Albany        69  45  73  51  79 /   0   0   0   0   0
Valdosta      71  47  75  51  81 /   0   0   0   0   0
Cross City    74  46  78  52  82 /   0   0   0   0   0
Apalachicola  71  53  73  59  76 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory until 11 AM EDT /10 AM CDT/ this morning
     for Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

NEAR TERM...Harrigan
SHORT TERM...McD
LONG TERM...McD
AVIATION...Harrigan
MARINE...McD
FIRE WEATHER...Harrigan
HYDROLOGY...McD

Nearby

River Flood Warnings in Florida, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.